He treats those he loves with serious attitude issues, such as i can do anything,im the greatest, has things all planned out, and hes only 15.he also feels that school isnt of great importance anymore, that hes too smart for it, has anyone else ever exp.this in a teenager on this drug.also does not want to sleep,cuz he feels he dosent have too
I have a few questions. How long has he been on it? Itakes about 2-3 weeks before it starts to take effect. Also, I'm assuming he's bi-polar... if so, it sounds like he's still in a bit of a manic phase; if he's been on the lithium a while, it might not be at a dosage high enough yet if he is having manic episodes. I'd suggest letting his doctor know what's going on, especially if this behavior is "new" in him. I'm sure my friend Maso will weigh in on this one, too:)
Sounds like beeing a teenager has something to do with it. But I would call the doctor and tell him the side effects he is having because he might have to adjust his Lithium. Or maybe this med is not for him depending how long he has been on it. Lithium can work differentely on everyone. Also make sure he gets sleep. It is so important. My son takes Melotonin when needed. It helps him get back on track. Good luck! smileyhappy.
i have had experience with many antidepressants and antipsycotics. if your son reacted this way and was being treated for depression, the lithium could have caused him to have a manic episode... even if he never had one before. it happened to me. tell your dr immediately of any changes like the one he is going thru now. not all antidepressants are the same. hopefully your son finds a medicine that works with his brain chemistry and is feeling better soon. his symptoms are classic manic episode. his dr might switch him to a different med used for bipolar disorder. mental illness can be difficult to deal with. i wish you and your son the best!
- Lithium Information for Consumers
- Lithium Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lithium (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 31 Oct 2009 • 1 answer
Posted 1 Sep 2010 • 4 answers
Lithium - My son has been taking Lithuim for about 3 weeks. I am witnessing bursts of aggression and
Posted 6 Sep 2010 • 1 answer
Posted 14 Jun 2011 • 4 answers
My 16 year old son just starting taking lithium 300 mg, is aggression and being combativeness a side
Posted 26 Mar 2012 • 6 answers